A doctor who saw Russian opposition leader Alexei Navalny in hospital has said he may have been poisoned.

Anastasiya Vasilyeva, who has been Mr Navalny’s physician for several years, said that swelling and a rash on his face could be consistent with chemical poisoning.

Ms Vasilyeva said that hospital officials who previously diagnosed Mr Navalny with an allergic reaction refused to run the necessary tests on him.

Mr Navalny was rushed to the hospital on Sunday from a detention facility where he is serving a 30-day sentence for calling for an unsanctioned protest.

He was arrested several days after a major opposition rally that ended with nearly 1,400 people being detained last week.

His ally Leonid Volkov complained about unsanitary conditions at the detention facility where he had also been held before.

Advertisements

This site uses Akismet to reduce spam. Learn how your comment data is processed.